×

zbMATH — the first resource for mathematics

\(C^{1+\alpha}\) local regularity of weak solutions of degenerate elliptic equations. (English) Zbl 0539.35027
From the author’s introduction: ”The main result of this paper is the \(C^{1+\alpha}\) nature of local weak solutions of elliptic equations of the type \[ (1.1)\quad -div \vec a(x,u,\nabla u)+b(x,u,\nabla u)=0\quad in\quad {\mathcal D}'(\Omega) \] where \(\Omega\) is an open set in \({\mathbb{R}}^ N\), \(N\geq 2\), \(\vec a\) is a map from \({\mathbb{R}}^{2N+1}\) into \({\mathbb{R}}^ N\) and b maps \({\mathbb{R}}^{2N+1}\) into \({\mathbb{R}}\). The point here is that we do not assume uniform ellipticity of the leading part of (1.1), which is allowed to be degenerate for certain values of \(| \nabla u|.''\)
Reviewer: M.Chicco

MSC:
35J60 Nonlinear elliptic equations
35B65 Smoothness and regularity of solutions to PDEs
35J70 Degenerate elliptic equations
35J15 Second-order elliptic equations
35D10 Regularity of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Astarita, G.; Marrucci, G., Principles of non-Newtonian fluid mechanics, (1974), McGraw-Hill · Zbl 0316.73001
[2] C{\scAFFARELLI} L. & E{\scVANS} L.C., Continuity of the temperature in the two phase Stefan problem (to appear).
[3] Campanato, S., Proprietá di Hölderianitá di alcune classi di funzioni, Annali scu. norm. sup. Pisa, 17, 175-188, (1963) · Zbl 0121.29201
[4] Campanato, S., Equazioni ellittiche del II ordine e spazi \(L\)^{2.λ}, Annali mat. pura appl., 69, 321-382, (1965) · Zbl 0145.36603
[5] De Giorgi, E., Sulla differenziabilitá e l’analiticitá delle estremali degli integrali multipli regolari, Memorie accad. sci. Torino, Cl. sc. fis. mat. nat., 3, 3, (1957) · Zbl 0084.31901
[6] DiBenedetto, E., Continuity of weak solutions to certain singular parabolic equations, Annali mat. pura appl., CXXX, IV, 131-177, (1982) · Zbl 0503.35018
[7] Evans, C.L., A new proof of local C1+α regularity for solutions of certain degenerate elliptic P.D.E., J. diff. eqns., 45, 356-373, (1982) · Zbl 0508.35036
[8] Frehse, J., A discontinuous solution of a midly nonlinear elliptic system, Math. Z., 134, 229-230, (1973) · Zbl 0267.35038
[9] Giaquinta, M.; Giusti, E., Nonlinear elliptic systems with quadratic growth, Manuscripta math., 24, 323-349, (1978) · Zbl 0378.35027
[10] Gilbarg, D.; Trudinger, N.S., Elliptic partial differential equations of second order, (1977), Springer New York · Zbl 0691.35001
[11] Ivert, P.A., Regularitätsuntersuchungen von lösungen elliptischer systeme von quasilinearen differentialgleichungen, Manuscripta math., 30, 53-88, (1979) · Zbl 0429.35033
[12] Ladyženskaja, O.A.; Ural’tzeva, N.N., Linear and quasilinear elliptic equations, (1968), Academic Press New York
[13] L{\scEWIS} J.L., Regularity of the derivatives of solutions to certain degenerate elliptic equations, Indiana Univ. Math. I.
[14] Lewis, J.L., Smoothness of certain degenerate elliptic equations, Proc. am. math. soc., 80, 201-224, (1980)
[15] Martinson, L.K.; Paplov, K.B., The effect of magnetic plasticity in non-Newtonian fluids, Magnit. gidrodinamika, 3, 69-75, (1969)
[16] Martinson, L.K.; Paplov, K.B., Unsteady shear flows of a conducting fluid with a rheological power law, Magnit. gidrodinamika, 2, 50-58, (1970)
[17] Miranda, M., Un teorema di esistenza e unicitá per il problema dell’area minima in n variabili, Annali scu. norm. sup. Pisa, 19, Ser. III, 233-249, (1965) · Zbl 0137.08201
[18] Morrey, C.B., Partial regularity results for nonlinear elliptic systems, J. math. mech., 17, 649-670, (1968) · Zbl 0175.11901
[19] Moser, J., A new proof of de Giorgi’s theorem concerning the regularity problem for elliptic differential equations, Communs pure appl. math., XIII, 457-468, (1960) · Zbl 0111.09301
[20] Parks, H., Explicit determination of area minimizing hypersurfaces, Duke math. J., 44, 519-533, (1977) · Zbl 0385.49026
[21] Serrin, J., Local behaviour of solutions of quasi-linear elliptic equations, Acta math., 111, 247-302, (1964) · Zbl 0128.09101
[22] Uhlenbeck, K., Regularity for a class of nonlinear elliptic systems, Acta math., 138, 219-240, (1977) · Zbl 0372.35030
[23] Ural’tzeva, N.N., Degenerate quasilinear elliptic systems, Zap. naucho sem. leningrad otdel. mat. inst. Steklov, 7, 184-222, (1968), (in Russian)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.